Home Teaching Research Publications Vita Service

 

Preprints and Publications

1. Dual homotopy invariants of G-foliations PDF
  Thesis, University of Illinois at Urbana-Champaign, May 1980.

2. Dual homotopy invariants of G-foliations PDF
  Topology, 20(4):365--387, 1981.

3. Homotopy invariants of foliations PDF
  (with Franz W. Kamber)
  In Topology Symposium, Siegen 1979 (Proc. Sympos., Univ. Siegen, Siegen, 1979). Lecture Notes in Math. Vol. 788, pages 49--61. Springer, Berlin, 1980.

4. On the homotopy and cohomology of the classifying space of Riemannian foliations PDF
  Proc. Amer. Math. Soc. 81 (1981), no. 3, 485--489.

5. On the secondary classes of foliations with trivial normal bundles PDF
  Comment. Math. Helv. 56 (1981), no. 2, 307--326.

6. Growth of leaves and secondary invariants of foliations PDF
  preprint, Princeton University, 1982

7. Independent rigid secondary classes for holomorphic foliations PDF
  Invent. Math. 66 (1982), no. 2, 313--323.

8. Exotic classes for measured foliations
  Bull. Amer. Math. Soc. (N.S.) 7 (1982), no. 2, 389--391.

9. The Godbillon-Vey class for analytic foliations of codimension one PDF
  preprint, Princeton University, 1983

10. Vanishing of secondary classes for compact foliations
  J. London Math. Soc. (2) 28 (1983), no. 1, 175--183.

11. Global invariants for measured foliations PDF
  Trans. Amer. Math. Soc. 280 (1983), no. 1, 367--391.

12. The Weil measures of foliations - a survey and some applications PDF
  preprint, Princeton University, 1983

13. Secondary classes, Weil measures and the geometry of foliations.
  (with James L. Heitsch)
  J. Differential Geom. 20 (1984), no. 2, 291--309.

14. Secondary classes and transverse measure theory of a foliation
  (with Anatole Katok)
  Bull. Amer. Math. Soc. (N.S.) 11 (1984), no. 2, 347--350.

15. The classifying space of smooth foliations
  Illinois J. Math. 29 (1985), no. 1, 108--133.

16. Foliation dynamics and leaf invariants PDF
  Comment. Math. Helv. 60 (1985), no. 2, 319--335.

17. Problems on rigidity of group actions and cocycles
  Ergodic Theory Dynam. Systems 5 (1985), no. 3, 473--484.

18. The Jacobian cocycle of a distal group action. PDF
  preprint, Math. Sci. Res. Inst., 1985.

19. The Godbillon measure of amenable foliations
  J. Differential Geom. 23 (1986), no. 3, 347--365.

20. The Connes spectrum for actions of abelian groups on continuous-trace algebras
  (with Dorte Olesen, Iain Raeburn, and Jonathan Rosenberg)
  Ergodic Theory Dynam. Systems 6 (1986), no. 4, 541--560.

21. Ergodic theory and Weil measures for foliations PDF
  (with Anatole Katok)
  Ann. of Math. (2) 126 (1987), no. 2, 221--275.

22. The ∂-operator PDF
  Appendix A in Global analysis on foliated spaces by C. C. Moore and C. Schochet, Springer, New York, 1988.

23. Toeplitz operators and the eta invariant: the case of $S^1$ PDF
  (with Ronald G. Douglas and Jerome Kaminker)
  in Index theory of elliptic operators, foliations, and operator algebras (New Orleans, LA/Indianapolis, IN, 1986), 11--41, Contemp. Math., 70, Amer. Math. Soc., Providence, RI, 1988.

24. Ergodic theory of foliations and a theorem of Sacksteder PDF
  in Dynamical systems (College Park, MD, 1986--87), 291--328, Lecture Notes in Math., 1342, Springer, Berlin, 1988.

25. Spectral theory of foliation geometric operators PDF
  preprint, U.I.C., 1989

26. Eta invariants and von Neumann algebras
  (with Ronald G. Douglas and Jerome Kaminker)
  Bull. Amer. Math. Soc. (N.S.) 21 (1989), no. 1, 83--87.

27. Eta invariants and the odd index theorem for coverings
  in Geometric and topological invariants of elliptic operators (Brunswick, ME, 1988), 47--82, Contemp. Math., 105, Amer. Math. Soc., Providence, RI, 1990.

28. Homotopy characteristic classes of foliations
  (with Daniel Lehmann)
  Illinois J. Math. 34 (1990), no. 3, 628--655.

29. Differentiability, rigidity and Godbillon-Vey classes for Anosov flows PDF
  (with Anatole Katok)
  Inst. Hautes Études Sci. Publ. Math. No. 72 (1990), 5--61 (1991).

30. Deformation rigidity for subgroups of SL(n, Z) acting on the n-torus
  Bull. Amer. Math. Soc. (N.S.) 23 (1990), no. 1, 107--113.

31. Cyclic cocycles, renormalization and eta-invariants. PDF
  (with Ronald G. Douglas and Jerome Kaminker)
  Invent. Math. 103 (1991), no. 1, 101--179.

32. The longitudinal cocycle and the index of Toeplitz operators
  (with Ronald G. Douglas and Jerome Kaminker)
  J. Funct. Anal. 101 (1991), no. 1, 120--144.

33. Exceptional minimal sets of $C^{1+a}$-group actions on the circle PDF
  Ergodic Theory Dynam. Systems 11 (1991), no. 3, 455--467.

34. The intersection product of transverse invariant measures PDF
  (with Yoshihiko Mitsumatsu)
  Indiana Univ. Math. J. 40 (1991), no. 4, 1169--1183.

35. Almost Compact Foliations. PDF
  preprint, U.I.C., 1991

36. Rigidity for Anosov actions of higher rank lattices PDF
  Ann. of Math. (2) 135 (1992), no.2, 361--410.

37. Rigidity for Cartan actions of higher rank lattices PDF
  (with Anatole Katok, Jim Lewis, and Robert J. Zimmer)
  preprint, U.I.C., 1991

38. Affine Anosov actions PDF
  Michigan Math. J. 40 (1993), no. 3, 561--575.

39. A product theorem for $\Omega B\Gamma_G$ PDF
  Topology and Its Applications, 50 (1993), no. 1, 81--86.

40. Topology of covers and the spectral theory of geometric operators PDF
  in Index theory and operator algebras (Boulder, CO, 1991), 87--119, Contemp. Math., 148, Amer. Math. Soc., Providence, RI, 1993.

41. The transverse Euler class for amenable foliations PDF
  (with Yoshihiko Mitsumatsu)
  preprint, U.I.C., 1993

42. Exotic theory for foliated spaces PDF
  preprint, U.I.C., 1993

43. Topological rigidity of strong stable foliations for Cartan actions PDF
  Ergodic Theory Dynam. Systems {\bf 14} (1994), no.~1, 151--167.

44. Pure-point spectrum for foliation geometric operators PDF
  (with Jésus Alvarez Lopez)
  preprint, U.I.C., 1994

45. Differential topology, foliations, and group actions
  (with Paul A. Schweitzer, Nathan Moreira dos Santos, and José Luis Arraut, editors)
  Contemp. Math., 161, Amer. Math. Soc., Providence, RI, 1994.

46. Transverse Euler classes of foliations on nonatomic foliation cycles PDF
  (with Yoshihiko Mitsumatsu)
  in Differential topology, foliations, and group actions (Rio de Janeiro, 1992), 29--39, Contemp. Math., 161, Amer. Math. Soc., Providence, RI, 1994.

47. A survey of rigidity theory for Anosov actions PDF
  in Differential topology, foliations, and group actions (Rio de Janeiro, 1992), 143--173, Contemp. Math., 161, Amer. Math. Soc., Providence, RI, 1994.

48. Coarse geometry of foliations PDF
  in Geometric study of foliations (Tokyo, 1993), 35--96, World Sci. Publishing, River Edge, NJ, 1994.

49. Infinitesimal rigidity for hyperbolic actions PDF
  J. Differential Geom. 41 (1995), no. 3, 515--527.

50. Exotic index theory and the Novikov conjecture PDF
  in Novikov conjectures, index theorems and rigidity, Vol. 2 (Oberwolfach, 1993), 255--276, Cambridge Univ. Press, Cambridge, 1995.

51. Manifolds which cannot be leaves of foliations PDF
  (with Oliver Attie)
  Topology 35 (1996), no. 2, 335--353.

52. Coarse cohomology for families PDF
  (with James L. Heitsch)
  Illinois Jour. Math. 45 (2001), no. 2, 323--360.

53. Expansive maps of the circle PDF
  (with Chris Connell and Alex Furman)
  UIC preprint 2000

54. Dynamics and the Godbillon-Vey class: a history and survey. PDF
  in Foliations: geometry and dynamics (Warsaw, 2000), 29--60, World Sci. Publishing, River Edge, NJ, 2002.

55. Tangential LS category and cohomology for foliations PDF
  (with Hellen Colman)
  in Foliations: geometry and dynamics (Warsaw, 2000), 29--60, World Sci. Publishing, River Edge, NJ, 2002.

56. LS-category of compact Hausdorff foliations PDF
  (with Hellen Colman)
  Trans. Amer. Math. Soc. 356 (2004), no.~1, 1463--1487.

57. Category and compact leaves PDF
  Topology and Its Applications 153 (2006), 2135--2154.

58. Foliation Geometry/Topology Problem Set PDF
  preprint, U.I.C., 2003

59. Dynamics and the Godbillon-Vey Class of C^1 Foliations PDF
  (with Remi Langevin)
  Journal Math. Society Japan, to appear 2016; revision of 2004 preprint PDF

60. Compact foliations with finite transverse LS category PDF
  (with Pawel Walczak)
  preprint; revision of 2005 preprint PDF

63. Hirsch foliations in codimension greater than one PDF
  (with Andrzej Bís and Joseph Shive)
  In FOLIATIONS 2005, pages 71--108, World Scientific, 2006.

64. Foliations Lodz 2005 Problem Set PDF
  In FOLIATIONS 2005, pages 441--475, World Scientific, 2006.

65. FOLIATIONS 2005
  Proceedings Conference held June 14-23, Lodz, Poland
  Editors: Steven Hurder, Remi Langevin , Takashi Tsuboi , Pawel Walczak
  World Scientific, 2006.

66. Transverse LS-category for Riemannian foliations PDF
  (with Dirk Toben)
  Transactions AMS 361 (2009), 5647-5680.

67. The equivariant LS-category of polar actions PDF
  (with Dirk Toben)
  Topology and Its Applications 156 (2009), 500-514.

68. Classifying foliations PDF
  In Foliations, Geometry, and Topology, Contemp. Math., Vol. 498, pages 1-65, Amer. Math. Soc., Providence, RI, 2009.

69. Characteristic classes for Riemannian foliations PDF
  In Differential Geometry, pages 11-35, World Sci. Publ., Hackensack, NJ, 2009.

70. Lectures on Foliation Dynamics: Barcelona 2010 PDF
  In Foliations: Dynamics, Geometry and Topology, Advanced Courses in Mathematics CRM Barcelona, 2014.

71. Embedding solenoids in foliations PDF
  (with Alex Clark)
  Topology and Its Applications 158 (2011), 1249-1270.

72. Homogeneous matchbox manifolds PDF
  (with Alex Clark)
  Transactions AMS 365 (2013), 3151-3191.

73. Voronoi tessellations for matchbox manifolds PDF
  (with Alex Clark and Olga Lukina)
  Topology Proceedings 41 (2013), 167-259.

74. The dynamics of generic Kuperberg flows PDF
  (with Ana Rechtman)
  Astérisque, Vol. 377, 2016.

75. Shape of matchbox manifolds PDF
  (with Alex Clark and Olga Lukina)
  Indagationes Mathematicae, Vol. 25:669-712, 2014

76. Classifying matchbox manifolds PDF
  (with Alex Clark and Olga Lukina)
  under revision, preprint date November 2013

77. Lipshitz matchbox manifolds PDF
  Geometry, Dynamics, and Foliations 2013, Advanced Studies in Pure Math. Vol. 72, 2017, pages 71-115.

78. Problem Session - FOLIATIONS 2012 PDF
  In FOLIATIONS 2012, pages 235-255, World Scientific, 2013.

79. The discriminant invariant of Cantor group actions PDF
  (with Jessica Dyer and Olga Lukina)
  Topology and Its Applications 208 (2016), 64-92.

80. Growth and homogeneity of matchbox manifolds PDF
  (with Jessica Dyer and Olga Lukina)
  Indagationes Mathematicae 28 (2017), 145-169.

81. Aperiodicity at the boundary of chaos PDF
  (with Ana Rechtman)
  Ergodic Theory Dynamical Systems, to appear, 2017.

82. Perspectives on Kuperberg flows PDF
  (with Ana Rechtman)
  Topology Proceedings, to appear, 2016.

83. Molino theory for matchbox manifolds PDF
  (with Jessica Dyer and Olga Lukina)
  Pacific Journal Math., Vol. 289:91-151, 2017.

84. Wild solenoids PDF
  (with Olga Lukina)
  Transactions. A.M.S., to appear, 2017.

85. Manifold-like matchbox manifolds PDF
  (with Alex Clark and Olga Lukina)
  submitted, 2017.

**. Entropy and Dynamics of C^1 Foliations PDF
  preprint, U.I.C., August 2000


updated August 17, 2017